Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 51, NWS Midland/Odessa, TX

April 9, 2012Culberson County, Loving County, Reeves County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 9, 2012, 7:04 PM CDT for Culberson County, Loving County, Reeves County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2012, 7:04 PM CDT (00:04 UTC)
Expired
Apr 9, 2012, 8:00 PM CDT
In force
56 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Culberson County, TX, Loving County, TX, Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 157 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 7:25 PM CDTHAIL 46 E Orla, TX3 TO 4 INCH HAIL AND GUSTS UP TO 70 TO 75 MPH
Apr 9, 7:26 PM CDTTSTM WND GST 60E Orla, TXPOLES BROKE OFF IN ORLA WITH 60+ MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 5:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
617 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1776 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WUUS54 KMAF 100004
SVRMAF
TXC109-301-389-100100-
/O.NEW.KMAF.SV.W.0051.120410T0004Z-120410T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
704 PM CDT MON APR 9 2012

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LOVING COUNTY IN WEST TEXAS...
  NORTHWESTERN REEVES COUNTY IN SOUTHWEST TEXAS...
  NORTHEASTERN CULBERSON COUNTY IN SOUTHWEST TEXAS...

* UNTIL 800 PM CDT

* AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  ORLA...OR 22 MILES NORTHWEST OF MENTONE...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  NORTHWESTERN REEVES COUNTY...
  WESTERN LOVING COUNTY...
  NORTHERN REEVES COUNTY...
  CENTRAL LOVING COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING VERY LARGE HAIL. IF YOU ARE IN 
THE PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3199 10363 3178 10361 3158 10403 3188 10418
      3199 10404
TIME...MOT...LOC 0003Z 281DEG 13KT 3186 10391

$$
1 follow-up statement
988 
WWUS54 KMAF 100032
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
732 PM CDT MON APR 9 2012

TXC109-301-389-100100-
/O.CON.KMAF.SV.W.0051.000000T0000Z-120410T0100Z/
LOVING TX-REEVES TX-CULBERSON TX-
732 PM CDT MON APR 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN CULBERSON...NORTHWESTERN REEVES AND WESTERN LOVING
COUNTIES...

AT 725 PM CDT...TRAINED WEATHER SPOTTERS 6 MILES EAST OF ORLA 
REPORTED VERY LARGE AND DESTRUCTIVE BASEBALL TO SOFTBALL SIZE HAIL 
AND WIND GUSTS ESTIMATED NEAR 70 MPH. 

AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL TO 
SOFTBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  
THIS STORM WAS LOCATED 8 MILES EAST OF ORLA...OR ABOUT 13 MILES 
NORTHWEST OF MENTONE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...WEST
CENTRAL LOVING COUNTY AND CENTRAL LOVING COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE 
IMMEDIATELY FOR DAMAGING WINDS... VERY LARGE AND DESTRUCTIVE HAIL... 
AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND 
DESTRUCTIVE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY 
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3191 10412 3199 10404 3199 10363 3178 10361
      3158 10403
TIME...MOT...LOC 0027Z 295DEG 15KT 3182 10378

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 5:40 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 9, 5:40 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
540 PM CDT MON APR 9 2012

.UPDATE...
SEVERE THUNDERSTORM WATCH NUMBER 153 IN EFFECT FOR MUCH OF WEST
TEXAS AND SOUTHEAST NEW MEXICO UNTIL 1 AM CDT /MIDNIGHT MDT/.

&&

.EARLIER DISCUSSION...
SHORT TERM FORECAST CONCERNS WILL INCLUDE THUNDERSTORM DEVELOPMENT
ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND
EVENING. THE LATEST RADAR DATA SHOWS CONVECTION ALREADY UNDERWAY
ACROSS THE TRANS PECOS REGION...WITH A FEW SHOWERS EVEN MOVING INTO
THE PERMIAN BASIN. THE TRANS PECOS REGION WILL REMAIN FAVORED FOR
STORM DEVELOPMENT THIS AFTERNOON AND EVENING GIVEN STEEP MID-LEVEL
LAPSE RATES...DAYTIME HEATING AND WEAK UPSLOPE FLOW. THE HIGHER
RESOLUTION MODELS...INCLUDING THE ARW AND NMM CONCENTRATE
PRECIPITATION DEVELOPMENT OVER THE DAVIS AND GLASS MOUNTAINS...WITH
ANOTHER CLUSTER OF STORMS OVER THE SOUTHEAST NEW MEXICO PLAINS.
GIVEN CURRENT TRENDS AND MODEL PERFORMANCE YESTERDAY... WE HAVE
INCREASED RAIN CHANCES ACROSS THE ABOVE MENTIONED AREAS. A FEW
STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN CONCERN. LATER THIS EVENING... AN ORGANIZED AREA OF
PRECIPITATION MAY CLIP THE NORTHERN PERMIAN BASIN AND WESTERN LOW
ROLLING PLAINS AS CONVECTION DEVELOPS OVER EASTERN NEW MEXICO...
THEN FORMS A POSSIBLE MCS LATE THIS EVENING. THE NAM12 SUGGESTS A
LOW-LEVEL JET OF 30-40KTS... WHICH WOULD SUSTAIN ANY CONVECTION AS
IT MOVES ACROSS THE REGION. IF AN MCS MANAGES TO DEVELOP... DAMAGING
WINDS AND LARGE HAIL WILL BE POSSIBLE. GIVEN THE AMOUNT OF
MOISTURE... LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN FOR ALL
AREAS THROUGH TONIGHT.

CONVECTION ALSO REMAINS POSSIBLE ON TUESDAY...AND THE TRANS PECOS
MOUNTAINS APPEAR TO STAND A BETTER SHOT AT ADDITIONAL RAINFALL
THAN THE SURROUNDING PLAINS. CAN/T COMPLETELY RULE OUT ADDITIONAL
MCS DEVELOPMENT TO OUR NORTH DURING THE LATE EVENING AND OVERNIGHT
HOURS...BUT THE SIGNAL FOR THIS IS CURRENTLY PRETTY WEAK. FOR
NOW... WE WILL CONTINUE TO MENTION CHANCE POPS ACROSS NORTHERN LEA
COUNTY...THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS. AGAIN...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...
WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS.

THE LATEST MODEL DATA CONTINUES TO INDICATE THE FLOW ALOFT WILL
BECOME SOUTHWESTERLY AND INCREASE ON WEDNESDAY. THERE IS CURRENTLY
VERY GOOD AGREEMENT THAT THUNDERSTORMS WILL FIRE ALONG THE DRYLINE
DURING THE AFTERNOON HOURS ON WEDNESDAY. STEEP LAPSE RATES ALONG
WITH WESTERLY BULK SHEAR VECTORS AVERAGING AROUND 40KTS SUGGEST
SUPERCELL DEVELOPMENT REMAINS POSSIBLE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN CONCERNS WITH ANY THUNDERSTORMS.

SOUTHWESTERLY FLOW ALOFT REMAINS INTACT ON THURSDAY...WITH THE
DRYLINE MIXING FARTHER EAST INTO THE PLAINS OF WEST TEXAS DURING
THE AFTERNOON HOURS. WE HAVE ADDED A MENTION OF ISOLATED
THUNDERSTORMS ACROSS THE ABOVE MENTIONED AREAS. THE LATEST GFS
EVEN SHOWS POTENTIAL FOR STORMS DEVELOPING ON A RETREATING DRYLINE
THURSDAY EVENING AND THIS BEARS WATCHING. THE FLOW ALOFT CONTINUES
TO INCREASE THROUGH THE REMAINDER OF THE WORK WEEK INTO THE
UPCOMING WEEKEND AS THE MEDIUM RANGE MODELS ALL SUGGEST A LARGE
UPPER TROUGH WILL DEEPEN OVER THE DESERT SOUTHWEST AND NORTHERN
MEXICO. THIS TROUGH IS CURRENTLY ADVERTISED TO TAKE ON A POSITIVE
TILT... WHICH GENERALLY FAVORS LOW-LEVEL MOISTURE PUSHING EAST
INTO WEST CENTRAL TEXAS. THIS TROUGH WILL BE CUT-OFF FROM THE MEAN
FLOW AND THE MODELS TYPICALLY DON/T HANDLE THESE SCENARIOS VERY
WELL. FOR NOW... WE/LL CONTINUE THE CURRENT DRY FORECAST AND AWAIT
A LITTLE BETTER MODEL CONSISTENCY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              63  84  61  82  /  30  20  30  20
CARLSBAD NM                57  89  59  87  /  20  20  30  30
DRYDEN TX                  65  86  64  85  /  30  10  10  20
FORT STOCKTON TX           64  87  63  85  /  30  20  20  30
GUADALUPE PASS TX          59  84  58  82  /  30  30  30  20
HOBBS NM                   58  85  59  82  /  30  30  30  40
MARFA TX                   52  81  50  79  /  40  30  30  20
MIDLAND INTL AIRPORT TX    63  85  61  82  /  30  20  30  30
ODESSA TX                  64  84  62  82  /  30  20  40  30
WINK TX                    63  92  63  89  /  30  20  30  40

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

44/06
Hazardous weather outlook, Apr 9, 1:54 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CDT MON APR 9 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
154 PM CDT MON APR 9 2012 /1254 PM MDT MON APR 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHEAST NEW MEXICO AND
WEST TEXAS THIS AFTERNOON AND TONIGHT.  ANY STORMS THAT DO DEVELOP
WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY
WINDS TO 50 MPH...AND BRIEF HEAVY RAINFALL.  A FEW THUNDERSTORMS
MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN THREATS.  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY
OVER THE WESTERN MOUNTAINS OF SOUTHEAST NEW MEXICO AND WEST
TEXAS...SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING
PLAINS...AND PERMIAN BASIN.  STORMS COULD LAST WELL INTO THE NIGHT.
SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS.

WEDNESDAY...SCATTERED THUNDERSTORMS WILL BE AGAIN BE POSSIBLE OVER
MUCH OF THE AREA ALONG A DRYLINE...IF NOT RESIDUAL OUTFLOW BOUNDARIES
FROM THE PRIOR DAY/S CONVECTION.  SOME STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

In the hours before

Special weather statement, Apr 9, 4:31 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
431 PM CDT MON APR 9 2012

TXZ075-092200-
PECOS-
431 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING CENTRAL PECOS COUNTY UNTIL 500 PM CDT...

A THUNDERSTORM WITH NICKEL SIZE HAIL AND GUSTY WINDS TO 55 MPH WAS
LOCATED 7 MILES SOUTHEAST OF BELDING AT 431 PM CDT...MOVING
NORTHEAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&
Special weather statement, Apr 9, 4:33 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
433 PM CDT MON APR 9 2012

NMZ028-092200-
EDDY COUNTY PLAINS-
333 PM MDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN EDDY COUNTY UNTIL 400 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED 23 MILES WEST OF ARTESIA AT 333 PM
MDT...MOVING EAST AT 5 MPH.  THIS STORM IS HEADING TOWARD THE TOWN OF
HOPE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, Apr 9, 4:52 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
452 PM CDT MON APR 9 2012

TXZ058-074-075-092230-
PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS
452 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL JEFF DAVIS...SOUTH CENTRAL REEVES AND WEST
CENTRAL PECOS COUNTIES UNTIL 530 PM CDT...

A THUNDERSTORM WITH NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH WAS
LOCATED OVER CENTRAL JEFF DAVIS COUNTY AT 452 PM CDT...MOVING EAST
AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

&&
Special weather statement, Apr 9, 5:03 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
503 PM CDT MON APR 9 2012

NMZ028-092245-
EDDY COUNTY PLAINS-
403 PM MDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN EDDY COUNTY UNTIL 445 PM MDT...

A STRONG THUNDERSTORM WAS LOCATED 18 MILES WEST OF ARTESIA AT 403 PM
MDT...MOVING SOUTHEAST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, Apr 9, 5:12 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 PM CDT MON APR 9 2012

TXZ074-080-092245-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
512 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTH CENTRAL PRESIDIO AND SOUTH CENTRAL JEFF DAVIS
COUNTIES UNTIL 545 PM CDT...

A THUNDERSTORM WITH NICKEL SIZE HAIL AND GUSTY WINDS TO 50 MPH WAS
LOCATED 7 MILES SOUTHEAST OF RYAN AT 512 PM CDT...MOVING NORTHEAST
AT 10 MPH.
Special weather statement, Apr 9, 5:32 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
532 PM CDT MON APR 9 2012

TXZ074-075-092300-
PECOS-DAVIS/APACHE MOUNTAINS AREA-
532 PM CDT MON APR 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL JEFF DAVIS...NORTH CENTRAL BREWSTER AND WEST
CENTRAL PECOS COUNTIES UNTIL 600 PM CDT...

A THUNDERSTORM WITH DIME SIZE HAIL AND GUSTY WINDS TO 50 MPH WAS
LOCATED 5 MILES NORTHEAST OF HOVEY AT 532 PM CDT...MOVING NORTHEAST
AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:39 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward36 min
Apr 9, 7:50 PM CDTSevere Thunderstorm WarningMAFAndrews, Loving, Winkler55 min
Apr 9, 8:02 PM CDTTornado WarningMAFReeves, Ward28 min
Apr 9, 8:12 PM CDTSevere Thunderstorm WarningMAFCulberson63 min
Apr 9, 8:13 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward62 min
Apr 9, 8:21 PM CDTSevere Thunderstorm WarningMAFGaines54 min
Apr 9, 8:28 PM CDTTornado WarningMAFReeves, Ward32 min
Apr 9, 10:58 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Pecos, Reeves62 min
Apr 9, 11:57 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos, Reeves63 min
Apr 10, 12:11 AM CDTTornado WarningMAFBrewster, Pecos34 min
Apr 10, 6:14 PM CDTSevere Thunderstorm WarningMAFCulberson44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.